MAUDE Adverse Event Report: EXACTECH, INC. PS TIBIAL INSERTS SZ 5, 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. PS TIBIAL INSERTS SZ 5, 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 204-25-13
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Pain (1994); Synovitis (2094); Discomfort (2330); Osteolysis (2377); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/05/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for evaluation and no medical or other records containing treatment information or patient information have been received; therefore, the reported event cannot be confirmed, nor can the circumstances or potential causes or contributors to the alleged event be evaluated.Should additional, material information become available that permits more analysis or conclusions, a supplemental report will be filed accordingly.D10 concomitant devices: 1458378 200-02-38 - three peg patella 38mm; 1220303 204-04-55 - trapezoid tibial tray sz 5f/5t; 1455786 204-34-02 - fluted stem extension 25l x 14 mm; 1494355 204-70-00 - tibial stem ext.Screw; 1417176 234-02-05 - optetrak asy,ps cemented femoral, sz 5.The reason for the revision reported cannot be confirmed from the information provided but may be the result of tibial loosening, prosthesis wear, a failure of the cement used to secure the femoral component to the femoral bone, which led to loosening at the cement-implant interface and the reported pain, and/or due to inclusion of the polyethylene in the packaging recall.Additionally, these devices appear to have been implanted for over ten years prior to the reported event.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.
 
Event or Problem Description
As reported via legal documentation, this patient had left knee replacement surgery on (b)(6) 2009.He had left knee revision on (b)(6) 2023, approximately 13 years 5 months after their initial implantation.He has developed progressive pain and debilitation related to his left knee.His x-rays showed what appeared to be loosening of the femoral component with debonding of the anterior flange with the cement mantle.The patellar component was well fixed however was severely worn and therefore, replaced.The femoral component had significant debonding of the cement prosthetic interface under the anterior flange and was easily removed.There also appeared to be loosening of the tibial component as it was removed from its cement mantle relatively easily.The polyethylene liner had minimal wear except for on the anterior portion of the tibial spine.There was synovial hypertrophy consistent with component loosening.It was reported that the patient has experienced prosthesis wear, discomfort, pain, synovitis, osteolysis.No further issues or complications were reported.No additional information is available.

Brand Name
PS TIBIAL INSERTS SZ 5, 13MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th court
gainesville, FL 32653
3523771140
MDR Report Key20663156
Report Number1038671-2024-04357
Device Sequence Number18268423
Product Code JWH
UDI-Device Identifier10885862048486
UDI-Public10885862048486
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K933610
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2008
Device Catalogue Number204-25-13
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2023
Initial Report FDA Received Date11/12/2024
Date Device Manufactured06/05/2003
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age66 YR
Patient SexMale